Hello. I'm very worried about my father’s heath and that’s why- if anyone could help me- please do!
He is 60 years old and these last couple of years –he suffered from different heart problems including one heart attack.
Few days ago he told me that he’s not feeling quite good and that I should take him to the doctor immediately.
Beside this, I have noticed that his complete legs are a bit swollen. Doctor told us that this is all because of his weak heart and prescribed him some hydrochlorothiazide. Is there anything we should know about this drug?
I'm a medical student and I had the opportunity to learn about these drugs in one subject called clinical pharmacology. First I must tell you is that this drug is very famous by its good effects.
Hydrochlorothiazide, a 'water pill,' is used to treat high blood pressure and fluid retention caused by various conditions, including heart disease.
It is very popular diuretic drug that acts by inhibiting the kidney's ability to retain water. You are aware of one bad thing about these kinds of drugs- this medication controls high blood pressure but does not cure it. Primary cause, weak heart in your father’s case, still is the primary therapy target.